Alert archive / Wyoming / High Wind Warnings in 2006
High Wind Warning 22, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Dec 12, 2006, 3:09 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2006, 3:09 AM MST (10:09 UTC)
- Expired
- Dec 12, 2006, 12:28 PM MST
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 121013 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 315 AM MST TUE DEC 12 2006 WYZ067-121900- /O.NEW.KCYS.HW.W.0022.061212T1009Z-061212T1900Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND 315 AM MST TUE DEC 12 2006 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. THE WARNING IS IN EFFECT FOR THE SOUTHERN HALF OF PLATTE COUNTY. WEST WINDS OF 30 TO 45 MPH WITH GUSTS OF 55 TO 65 WILL OCCUR...MAINLY BETWEEN WHEATLAND AND CHUGWATER. THE WINDS WILL DROP OFF SOME BY MIDDAY. MOTORISTS DRIVING ON NORTH-SOUTH ROADS...ESPECIALLY I-25...SHOULD USE EXTRA CAUTION DUE TO THE STRONG CROSS WINDS. $$
2 follow-up statements
000 WWUS75 KCYS 121739 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1039 AM MST TUE DEC 12 2006 WYZ067-122200- /O.EXT.KCYS.HW.W.0022.000000T0000Z-061212T2200Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 1039 AM MST TUE DEC 12 2006 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. WEST WINDS OF 30 TO 45 MPH WITH GUSTS OF 55 TO 65 WILL OCCUR... MAINLY BETWEEN WHEATLAND AND CHUGWATER. THE WINDS WILL DROP OFF SOME BY MID AFTERNOON. LATEST WIND OBSERVATIONS AROUND THE BORDEAUX EXIT ALONG I-25 ARE FROM THE WEST IN THE 55 TO 60 MPH RANGE. MOTORISTS DRIVING ON NORTH-SOUTH ROADS...ESPECIALLY I-25...SHOULD USE EXTRA CAUTION DUE TO THE STRONG CROSS WINDS. $$
000 WWUS75 KCYS 121928 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1228 PM MST TUE DEC 12 2006 ...HIGH WIND WARNING CANCELED... WYZ067-122030- /O.CAN.KCYS.HW.W.0022.000000T0000Z-061212T2200Z/ PLATTE- INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY 1228 PM MST TUE DEC 12 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE HIGH WIND WARNING FOR SOUTHERN PLATTE COUNTY. ALTHOUGH WINDS ARE STILL GUSTY ACROSS SOUTHEAST WYOMING THEY HAVE FALLEN BELOW HIGH WIND WARNING CRITERIA. THE LAST COUPLE OF HOURS THE WINDS BETWEEN CHUGWATER AND WHEATLAND HAVE DROPPED OFF INTO THE 45 TO 55 MPH RANGE. $$ GRIFFITH
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Dec 11, 9:30 PM MST, 5 hours 39 minutes earlier.
Area forecast discussion, Dec 11, 9:30 PM MST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 930 PM MST MON DEC 11 2006 .DISCUSSION...WINDS OVER AND NEAR THE SOUTHEAST MOUNTAINS HAVE STEADILY INCREASED THIS EVENING. THE INCREASE WAS INDICATED BY THE EXPECTED INCREASE IN HEIGHT DIFFERENCES AT 700 MB BETWEEN KCAG AND KCPR. THE WINDS IN THE LOWEST GATE OF THE MEDICINE BOW PROFILER HAVE ALSO PICKED UP TO 40 KNOTS BY 04Z. STRONGEST WINDS WERE AT KARL WITH GUSTS BETWEEN 40 AND 50 MPH SINCE 03Z. THE EXPECTED HEIGHT DIFFERENCES AT 700 MB AND ACTUAL WIND SPEEDS LOOK TO PEAK BETWEEN 06Z AND 12Z AND AT THIS TIME LOOK TO STAY BELOW HIGH WIND WARNING CRITERIA. IN A RECENT FORECAST UPDATE HAVE INCREASED WIND SPEEDS MAINLY WEST OF INTERSTATE 25 FOR THE REST OF TONIGHT. && .PREVIOUS DISCUSSION (ISSUED AT 245 PM MST MON DEC 11 2006) SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT. LATEST RADAR REFLECTIVITY INDICATING LIGHT SNOW SHOWERS AROUND THE SUMMIT ON INTERSTATE 80 ALONG WITH WEB CAMERAS IN THE AREA SHOWING LOW CLOUDS. EXPECT SNOW SHOWERS TO DECREASE THROUGH THE EARLY EVENING OVER THE HIGHER TERRAIN. ELSEWHERE...WILL SEE A SPRINKLE OR LIGHT RAIN THROUGH 5 PM MST WITH A GRADUAL CLEARING OF THE LOW CLOUDS THROUGH THE EVENING. TEMPERATURES TONIGHT WILL BE SLIGHTLY COOLER...PARTICULARLY FOR AREAS THAT RECEIVED SNOW. MAY BE A BIT TOO WARM DEPENDING ON HOW QUICKLY THE CLOUD COVER MOVES OUT OF THE AREA. WEAK RIDGE BUILD OVER CENTRAL US ON TUESDAY. THIS WILL ALLOW FOR WARMING OF TEMPERATURES...WITH HIGHS EXPECTED IN THE MID TO UPPER 40S ACROSS SOUTHEAST WYOMING AND LOWER 50S ACROSS THE NEBRASKA PANHANDLE. 850MB HEIGHT DIFFERENCES INDICATED WINDY CONDITIONS TUESDAY AFTERNOON WITH 700MB HEIGHT DIFFERENCE NOT ALL THAT IMPRESSIVE. LATEST MOS GUIDANCE INDICATING WINDY CONDITIONS ACROSS WIND PRONE AREAS...BUT 700MB WINDS ONLY INDICATING 35 TO 40 KNOTS THROUGH THE AFTERNOON. DEBATED ON ISSUING A HIGH WIND WATCH FOR TUESDAY BUT AFTER LOOKING AT MODEL DATA AND NCAR/RAP HIGH RESOLUTION MODEL ACROSS WYOMING IT LOOKS AS IF WINDS WILL REMAIN JUST BELOW CRITERIA. A QUICK AND WEAK MOVING SHORTWAVE MOVES INTO THE AREA ON TUESDAY NIGHT THROUGH WEDNESDAY MORNING. THIS FEATURE WILL BRING CHANCE OF SNOW SHOWERS FOR THE MOUNTAINS. HIGH TEMPERATURES WILL BE SIMILAR IF NOT A COUPLE DEGREES WARMER COMPARED TO TUESDAY. ONCE AGAIN EXPECT WINDS TO INCREASE ACROSS SOUTHEAST WYOMING WITH GUSTS EXPECTED TO BE NEAR HIGH WIND CRITERIA. LATEST MODEL RUN OF THE GFS NOW INDICATING SLIGHTLY STRONGER WINDS AT 700MB WITH 50 KNOTS. HOWEVER...THE HEIGHT DIFFERENCES NOT INDICATING STRONG WINDS. IN EITHER CASE...EXPECT WINDY CONDITIONS FOR TUESDAY AND WEDNESDAY. LONG TERM...THURSDAY THRU MONDAY...FAIRLY FAST ZONAL FLOW EARLY IN PD SHOULD BUCKLE DURING THE WEEKEND AS SHORTWAVE ENERGY DIGS A SIGNIFICANT UPPER TROF OVER THE WRN CONUS. STILL SHOWING A QUITE WINDY PERIOD WEDS NIGHT MAINLY OVER THE SRN LAR RANGE AS PRESSURE FALLS OCCUR OVER THE PLAINS IN RESPONSE TO SHORTWAVE EJECTING ACROSS MT AND THE DAKOTAS. FLAT UPPER RIDGE SLIDES ACROSS THURSDAY AND FRIDAY WITH MILD AND MAINLY DRY CONDITIONS. TEMPS SHOULD TREND COOLER OVER THE WEEKEND AS HEIGHTS FALL IN RESPONSE TO DEVELOPING UPPER SYSTEM OVERTHE WRN CONUS. MODELS DIFFER WITH EVOLUTION OF THIS SYSTEM WITH GFS/EC MORE AMPLIFIED THAN DGEX BY EARLY NEXT WEEK. WILL MAKE NO SIG CHANGES TO LATTER PDS WITH SUCH HIGH UNCERTAINTY. && .AVIATION...SATELLITE IMAGERY SHOWS THE GRADUAL DECREASE IN CLOUD COVER OVER THE CWA THIS EVENING. WITH THE WEST SURFACE PRESSURE GRADIENT AND SOME DRYING...VFR CONDITIONS SHOULD BE OVER THE CWA FOR THE REST OF TONIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && WEILAND
Hazardous weather outlook, Dec 11, 4:37 AM MST, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 437 AM MST MON DEC 11 2006 WYZ063-065-069-121145- SNOWY RANGE-LARAMIE VALLEY-CHEYENNE FOOTHILLS- 437 AM MST MON DEC 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL BE POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW SHOWERS WILL BE POSSIBLE WEDNESDAY...SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001-019>021-054-055-WYZ059>062-064-066>068-070-121145- SIOUX-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-CONVERSE- NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-NORTH LARAMIE RANGE- LARAMIE RANGE-PLATTE-GOSHEN-PINE BLUFFS- 437 AM MST MON DEC 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW SHOWERS WILL BE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW SHOWERS WILL BE POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-121145- DAWES-BOX BUTTE- 437 AM MST MON DEC 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 2:18 PM MST | High Wind Watch | CYS | 7 hr |
Nearby
High Wind Warnings in Wyoming, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.